Two-dimensional analytical solutions of simply supported composite beams with interlayer slips

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

87 Scopus Citations
View graph of relations


  • Rongqiao Xu
  • Yu-Fei Wu


Original languageEnglish
Pages (from-to)165-175
Journal / PublicationInternational Journal of Solids and Structures
Issue number1
Publication statusPublished - 1 Jan 2007


A new plane stress model of composite beams with interlayer slips is developed by the state space method. By virtue of the method of Fourier series expansion, the solution is obtained analytically for beams with two simply supported ends, which rigorously satisfies the governing equations and the specified boundary conditions. The solution includes the effect of shear deformation and is two-dimensionally exact since no Euler-Bernoulli hypothesis of the deformation is introduced, which is usually assumed in the one-dimensional theory. The results obtained from the present two-dimensional method are compared with those available in literature based on the one-dimensional theory. Parametric studies on the rigidity of the shear connectors are also conducted. © 2006 Elsevier Ltd. All rights reserved.

Research Area(s)

  • Composite beams, Exact solution, Interlayer slips, Partial interaction